Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 79, NWS St. Louis, MO

October 23, 2009Saint Louis County, Missouri

NWS St. Louis, MO issued this areal flood warning at Oct 23, 2009, 10:13 AM CDT for Saint Louis County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2009, 10:13 AM CDT (15:13 UTC)
Expired
Oct 24, 2009, 10:00 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Saint Louis County, MO

The radar

The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 23, 6:13 AM CDT, 4 hours earlier.

Area forecast discussion, Oct 23, 6:13 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
613 AM CDT FRI OCT 23 2009

.DISCUSSION...
/402 AM CDT FRI OCT 23 2009/

THE UPPER LOW WAS ON THE MOVE THIS MORNING AND WAS LOCATED NEAR
OMAHA AT 08Z...WITH THE ATTENDANT COLD FRONT AND A SERIES OF SFC
LOWS INVOF OF THE MS RIVER. THE MAIN SHIELD OF RAIN HAS PUSHED OUT
OF THE CWA AS THE DRY SLOT HAS PROGRESSED ACROSS THE AREA...
LEAVING JUST SOME PATCHY LIGHT RAIN AND DRIZZLE IN ITS WAKE. THE
SFC LOWS WILL CONSOLIDATE AND DEEPEN THIS MORNING...LIFTING NEWD
TO THE LAKE MICHIGAN VCNTY BY EARLY EVENING IN ASSOCIATION WITH
THE LIFTING UPPER LOW. WITH CAA...GUSTY NW WINDS AND SOLID LOW
CLOUDS...EXPECT NEARLY STEADY OR A SLIGHT FALL IN TEMPERATURES
TODAY. PATCHY LIGHT RAIN AND DRIZZLE SHOULD BE IT AS FAR AS PCPN
GOES. A SECOND SHORTWAVE IS FCST TO DIG ACROSS THE AREA TONIGHT
BRINGING A NEW SLUG OF MID LEVEL MOISTURE AND SOME WEAK LRG SCALE
ASCENT. THIS WILL AT LEAST MAINTAIN THE THREAT OF DRIZZLE TONIGHT
ALONG WITH SEEDING THE LOW LEVELS TO BRING A CHANCE OF SOME
MEASURABLE LIGHT RAIN TO AREAS ALONG AND NORTH OF I-70. EXPECTING
CLOUDS TO CLEAR BY MIDDAY ON SATURDAY WITH WAA COMMENCING BY
AFTERNOON AND SOME DECENT TEMP RECOVERY...BUT HIGHS REMAINING
BELOW AVERAGE.

A NEW TROF WILL DIG INTO THE CENTRAL U.S LATE SAT NIGHT THROUGH
MONDAY WITH AN ATTENDANT COLD FRONT PROGRESSING THRU THE CWA SUN
NGT INTO EARLY MON. A PRONOUNCED WAA REGIME IN ADVANCE OF THE COLD
FRONT COMBINED WITH DECENT MOISTURE AND LARGE SCALE LIFT WILL
SUPPORT A GOOD CHANCE OF RAIN SUN INTO SUNDAY NIGHT. THE LATEST
GFS...ECMWF...AND CMC GEM ALL SUPPORT THIS SCENARIO I HAVE BUMPED
UP POPS. IF THE 12Z RUNS CONTINUE THIS TREND...THEN AT LEAST
LIKELY POPS WILL BE IN ORDER.

GLASS

&&

.AVIATION...
/533 AM CDT FRI OCT 23 2009/

FOR THE 12Z TAFS...SFC LOW WAS CURRENTLY LOCATED E-NE OF UIN ATTM
WITH JUST LINGERING PATCHES OF LGT RAIN AND DRIZZLE IN ITS WAKE
ACRS THE CWA. MAY INCLUDE DRIZZLE IN THE UIN...STL AND SUS TAFS AT
LEAST DURING THE EARLY MRNG HRS. THE VSBYS SHOULD IMPROVE THIS MRNG
WITH A GUSTY WLY SFC WND BUT THE STRATUS CLOUDS CURRENTLY BLW
1000 FT AT THE TAF SITES SHOULD ONLY SLOWLY RISE IN HGT LTR THIS
MRNG AND AFTN. CEILINGS HGTS WILL LIKELY NOT RISE TO MORE THAN
1500 TO 2000 FT BY LT AFTN. THIS GRADUAL RISE IN CIG HGTS SHOULD
CONT TGT WITH CLRG LT TGT AND EARLY SAT MRNG AS THE MID-UPR LVL
TROF MOVES E OF THE CWA WHILE A SFC RDG DROPS SEWD THRU THE
PLAINS. WLY SFC WNDS WILL CONT TGT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 23, 4:35 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT FRI OCT 23 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 AM CDT FRI OCT 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Oct 23, 5:27 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0516 AM     HEAVY RAIN       SHREWSBURY              38.59N  90.33W
10/23/2009  M2.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SHREWSBURY RECEIVED 2.5 INCHES OF RAINFALL DURING THE
            PAST 24 HOURS

&&

EVENT NUMBER LSX0900278

GKS
Local storm report, Oct 23, 6:44 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HEAVY RAIN       CASEYVILLE              38.63N  90.03W
10/23/2009  M1.50 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900279

TILLY
Local storm report, Oct 23, 7:14 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 N WITT                39.34N  89.35W
10/23/2009  M1.91 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            24 HOUR AMOUNT

&&

EVENT NUMBER LSX0900280

TILLY
Local storm report, Oct 23, 7:38 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0737 AM     HEAVY RAIN       CARLINVILLE             39.28N  89.88W
10/23/2009  M2.46 INCH       MACOUPIN           IL   TRAINED SPOTTER

            24 HR AMOUNT

&&

EVENT NUMBER LSX0900281

TILLY
Local storm report, Oct 23, 7:54 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       4 N RAMSEY              39.20N  89.11W
10/23/2009  M2.40 INCH       FAYETTE            IL   TRAINED SPOTTER

            24 HR AMOUNT

&&

EVENT NUMBER LSX0900282

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 8:11 PM CDTRiver Flood WarningLSXLewis60 hr
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion59 hr
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion18 hr
Oct 22, 10:06 PM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more5 hr
Oct 22, 11:05 PM CDTFlash Flood WarningLSXSaint Louis6 hr
Oct 23, 12:57 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more9 hr
Oct 23, 5:06 AM CDTAreal Flood WarningLSXSaint Louis5 hr
Oct 23, 5:54 AM CDTRiver Flood WarningLSXReynolds26 hr
Oct 23, 7:21 AM CDTRiver Flood WarningLSXLincoln25 hr
Oct 23, 9:51 AM CDTRiver Flood WarningLSXJefferson25 hr
Oct 23, 10:02 AM CDTAreal Flood WarningLSXKnox, Monroe, Shelby24 hr
Oct 23, 10:07 AM CDTAreal Flood WarningLSXBoone6 hr
Oct 23, 11:49 AM CDTRiver Flood WarningLSXCole9 hr

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.